Thunderstorm Wind, Sedgwick
- When
- June 4, 3:02 AM CST
- Where
- Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.660, -97.440
A dying complex of thunderstorms produced an isolated strong wind gust across south central Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A dying complex of thunderstorms produced an isolated strong wind gust across south central Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 4, 1:51 AM CST, 1 hour 11 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 251 AM CDT Tue Jun 4 2019 .SHORT TERM...(Today through Thursday night) Issued at 250 AM CDT Tue Jun 4 2019 Short term continues to be clouded and difficult as the WRF/NAM/HRRR/ARW/HiresNMM all seem to continue to have differing solutions. More troubling is that all of these models are missing the current convection occurring in Western Kansas and Northern Oklahoma. The ARW and NMM are the only two that have an idea of this current convective environment. Current satellite imagery still shows some decent moisture transport into the western regions of the CWA which the ARW and NMM indicate this moisture transport will continue through the morning hours and into the night time hours Tuesday night. This will keep the region rather warm for the short term. Instability looks to remain good with some decent bulk shear during the afternoon. Additionally, there is some mid level convergence which indicates there is a chance for thunderstorm activity across much of the CWA during the afternoon and evening. While CAPE values are in the 2000-2500 range, good moisture transport and lapse rates indicates the potential for severe weather. However, 0-1km and 0-6km shear is paltry over the CWA and is much better further north. This indicates strong thunderstorms with an isolated severe thunderstorm possible with a much stronger chance for severe thunderstorm activity further to north in Northeast Kansas. Wednesday and Thursday also look muddy with GFS/ECMWF/GEM all having slightly different solutions. Fortunately, these models are closer together than the day one models. The main difference between them is the placement and intensity. Moisture transport remains good which will keep the thunderstorm chances in the forecast. Once again, widespread severe weather just does not look promising. Bulk shear is even weaker which indicates more of a general thunderstorm threat with some isolated strong storms with small hail. Rain threat though does look to be better Wednesday night and into Thursday and the main upper low swings over the region forcing the front through. The rain threat looks better for Thursday as the 500mb low will move over the region. Both the GFS and the ECMWF indicate this low will stall over the region. The Gulf of Mexico looks to remain open which will allow continued moisture transport into the region. This will raise the specter of heavy rain and possible renewed flooding into the forecast for much of the CWA. Confidence on location and intensity is still low at this time. Temperatures for Wednesday look to be rather warm ahead of the front and the upper low. Once the front comes through Thursday temperatures look to take a decent tumble back toward normal or a little below while the rain remains in the region. Metzger .LONG TERM...(Friday through Monday) Issued at 250 AM CDT Tue Jun 4 2019 The extended range continues to look unsettled for the region as the 500mb low continues to meander around the region. Moisture transport is expected to continue as well which will keep the chances for thunderstorms with heavy rain in the forecast for at least Friday and into Saturday. The GFS starts to down play the heavy rain possibilities for Saturday and Saturday evening as the moisture transport starts to push further to the east away from the CWA. By Sunday, both models start to dry CWA out some with the bulk of the convective activity progged to remain just to our east. Additionally, the ECMWF and GFS have now come around to the GEM's solution of a second, re-enforcing frontal system approaching the region. The GFS is the weakest at this time and as such, keep the next round of moisture in the region the longest. The ECMWF and the GEM are much more progressive and colder. So while they bring in and move the next round of shower and thunderstorm activity in sooner, they also move it out soon. Additionally, both the GEM and ECMWF are much stronger with the cold air. Temperatures expected to be near normal or a little below for end of the weekend and the beginning of next week. Metzger && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1127 PM CDT Mon Jun 3 2019 Aviation concern remain overnight storm chances. Storms that developed several hours ago over eastern CO moved into western KS and developed some decent cold pools which has allowed this activity to continue moving east into central KS. Increasing 850mb moisture transport and plenty of instability should keep this activity going for at least a couple more hours. So will run with VCTS at all sites out of the gate with the exception of KCNU. This area of convection should move through most sites by 09z with the exception of KCNU. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 90 67 88 64 / 20 30 30 30 Hutchinson 90 65 87 62 / 20 30 30 30 Newton 88 66 86 63 / 20 30 30 30 ElDorado 87 67 87 64 / 20 20 30 30 Winfield-KWLD 89 67 87 63 / 20 20 30 40 Russell 90 63 87 61 / 20 20 20 40 Great Bend 90 63 87 61 / 20 30 30 40 Salina 90 66 89 64 / 20 20 30 30 McPherson 89 65 87 63 / 20 30 30 40 Coffeyville 87 69 88 65 / 20 10 40 30 Chanute 86 68 88 64 / 20 20 40 30 Iola 86 68 88 64 / 20 20 30 30 Parsons-KPPF 87 69 88 64 / 10 10 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...RBL
Hazardous Weather Outlook National Weather Service Wichita KS 952 PM CDT Mon Jun 3 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042215- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 952 PM CDT Mon Jun 3 2019 This Hazardous Weather Outlook is for much of Central, South-Central and Southeast Kansas. .DAY ONE...Tonight Storms are expected to move out of western Kansas and into the area generally after midnight. While a strong storm or two will be possible just about anywhere, areas generally southwest of a Hutchinson to Wichita to Wellington line will have the best chance to experience a severe storm. 60 mph winds and quarter size hail will be the main threats. River flooding continues in parts of the area, more specifically the Arkansas and Neosho Rivers. For details you should continue to refer to the flood statements. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday River flooding should continue on segments of the Arkansas and the Neosho River thru Tuesday night and possibly Wednesday. For further details you should continue to monitor all flood statements. Scattered to numerous thunderstorms are anticipated the rest of the work-week. The better chances for thunderstorms would occur from Thursday through Friday with chances diminishing over the weekend. While some thunderstorms may produce hail as large as nickels along with gusts around 50 mph, the greatest concerns are heavy rains, especially across Southeast Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ ES/Lawson
Special Weather Statement
National Weather Service Wichita KS
1138 PM CDT Mon Jun 3 2019
KSZ082-091-040600-
Harper KS-Kingman KS-
1138 PM CDT Mon Jun 3 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Harper County in south central Kansas...
Kingman County in south central Kansas...
* Until 100 AM CDT.
* At 1134 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Iuka
to 10 miles southwest of Medicine Lodge to near Freedom...and
moving east at 35 mph.
hail up to the size of dimes...and wind gusts up to 55 mph will be
possible with these storms. Gusty outflow winds will precede the
line of thunderstorms.
* Locations impacted include...
Kingman, Anthony, Harper, Attica, Norwich, Cunningham, Nashville,
Murdock, Waterloo, Willowdale, Zenda, Spivey, Bluff City,
Cleveland, Danville, Penalosa, Waldron, Freeport, Mt Vernon and
Corwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3700 9835 3738 9835 3739 9846 3773 9847
3773 9781 3700 9780
TIME...MOT...LOC 0436Z 269DEG 30KT 3771 9878 3720 9873 3682 9908
MartinSpecial Weather Statement
National Weather Service Wichita KS
105 AM CDT Tue Jun 4 2019
KSZ082-083-091-092-040645-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
105 AM CDT Tue Jun 4 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Harper County in south central Kansas...
Western Sumner County in south central Kansas...
Southwestern Sedgwick County in south central Kansas...
Kingman County in south central Kansas...
* Until 145 AM CDT.
* At 103 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Pretty Prairie to 6 miles south of Norwich to Manchester...and
moving east at 55 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Goddard, Kingman, Clearwater, Anthony, Cheney, Harper, Conway
Springs, Caldwell, Garden Plain, Attica, Argonia, Norwich, Viola,
Murdock, Waterloo, Willowdale, Mayfield, Zenda, Milan and Spivey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3700 9828 3773 9832 3773 9753 3701 9742
3700 9800
TIME...MOT...LOC 0605Z 269DEG 49KT 3783 9801 3737 9784 3698 9805
KETCHAMSpecial Weather Statement National Weather Service Wichita KS 201 AM CDT Tue Jun 4 2019 KSZ091-040745- Harper KS- 201 AM CDT Tue Jun 4 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Harper County in south central Kansas... * Until 245 AM CDT. * At 158 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Hazelton...moving east at 55 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Anthony, Bluff City, Waldron, Freeport and Corwin. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3700 9835 3724 9835 3720 9780 3700 9780 TIME...MOT...LOC 0701Z 269DEG 49KT 3704 9841 KETCHAM
Special Weather Statement
National Weather Service Wichita KS
352 AM CDT Tue Jun 4 2019
KSZ083-040930-
Sedgwick KS-
352 AM CDT Tue Jun 4 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Sedgwick County in south central Kansas...
* Until 430 AM CDT.
* At 350 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Haven to near West Wichita to near Mulvane...and moving north at 25
mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
Aire, Mulvane, Goddard, Rose Hill, Maize, Clearwater, Sedgwick,
Colwich, Garden Plain, Mount Hope, Downtown Wichita, Kechi, Andale
and Eastborough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3749 9779 3773 9771 3774 9770 3791 9770
3791 9715 3748 9715
TIME...MOT...LOC 0852Z 187DEG 22KT 3785 9775 3773 9746 3746 9717
KETCHAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM TSTM WND GST WICHITA EISENHOWER NATI 37.66N 97.44W
06/04/2019 M57.00 MPH SEDGWICK KS ASOS
&&
BDKThe Wichita radar (KICT), 1 km away, was scanning. The volume nearest the first event began at 09:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840216.